Kentucky, 2004Flood in Kentucky, February 6 to 7, 2004
February 6 to 7, 2004 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 6, 8:15 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 6, 8:15 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
815 PM EST FRI FEB 6 2004
...SHORT TERM UPDATE...
WEAK BDY LAYER LIFT HAS RESULTED IN SOME DRIZZLE AND FLURRIES ACROSS
LMK FA THIS EVENING. PAVEMENT/GROUND TEMPS REMAIN ABOVE FREEZING,
HOWEVER SUB-FREEZING 2M TEMPS ADVECTING INTO NWRN PARTS OF THE
FA...COULD LEAD TO SOME FZDZ ON ELEVATED SURFACES (SPS SENT
REGARDING THIS POTL). ASSOC WITH 500MB TROF AXIS, AREA OF DEVELOPING
SNOW SHOWERS CLEARLY SEEN BY EXPANDING CLOUD TOPS OF LESS THAN -15C
OVER IL/MO, WHICH IS INDICATIVE OF ICE CRYSTAL GENERATING LAYER
SATURATION. PER GFS 700MB RH DATA, THIS PCPN AREA ROTATES E/NEWD
INTO IN/KY LATER TONIGHT. BEST POTL FOR SCT SNOW ACCUMS TONIGHT
LOOKS TO BE OVER SRN IN AND ADJACENT PARTS OF CEN KY. SECOND
MID-LEVEL WAVE NOW OVER MN DROPS SWD INTO FA ON SAT. ASSOC WITH THIS
FEATURE, GFS BUFKIT DATA FCSTS LAPSE RATES TO STEEPEN COMPARED TO
TONIGHTS VALUES, LEADING TO AN ENHANCED SNOW SHOWER POTL ON SAT. XXV
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Feb 6, 10:15 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1015 PM EST FRI FEB 6 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-070900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
1015 PM EST FRI FEB 6 2004
.DAY ONE...TONIGHT.
DRIZZLE AND FLURRIES...POSSIBLY MIXED WITH FREEZING DRIZZLE WILL
CONTINUE ACROSS THE REGION THROUGH MIDNIGHT. AFTER MIDNIGHT ALL
PRECIPITATION SHOULD BECOME ENTIRELY LIGHT SNOW OR FLURRIES. LITTLE
IF ANY ACCUMULATION IS EXPECTED. ROADS MAY BE SLICK IN SPOTS DUE TO
THE DRIZZLE AND FREEZING DRIZZLE...USE CAUTION DRIVING OVERNIGHT.
MINOR FLOODING IS EXPECTED ALONG THE GREEN RIVER OVER THE NEXT FEW
DAYS. PLEASE SEE RIVER FLOOD STATEMENTS ISSUED BY THIS OFFICE FOR
MORE INFORMATION. SCATTERED SNOW SHOWERS WILL MOVE INTO THE OUTLOOK
AREA LATE TONIGHT, ALTHOUGH NO ACCUMULATION IS EXPECTED AT THAT TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED SNOW SHOWERS WILL CONTINUE SATURDAY AND SATURDAY NIGHT AS
COLDER AIR FILTERS INTO THE REGION. MINOR SNOW ACCUMULATIONS WILL BE
POSSIBLE. SOME SLICK SPOTS MAY DEVELOP ON ROADS AND BRIDGES,
ESPECIALLY SATURDAY EVENING WHEN THE SNOW SHOWERS COULD BECOME A
LITTLE HEAVIER AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCHOTT
In the hours before
Special weather statement, Feb 6, 7:44 PM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 PM EST FRI FEB 6 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-070300-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
744 PM EST (644 PM CST) FRI FEB 6 2004
...DRIZZLE MOVING ACROSS THE AREA...
AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE, LOW OVERCAST CLOUDS
WILL PRODUCE SOME SCATTERED SPRINKLES OR DRIZZLE OVER CENTRAL
KENTUCKY AND SOUTHERN INDIANA THIS EVENING. VISIBILITIES MAY DROP TO
BELOW A MILE IN SOME LOCATIONS. OVER PARTS OF SOUTHERN INDIANA AND
CENTRAL KENTUCKY, AIR TEMPERATURES WILL FALL TO JUST BELOW THE
FREEZING MARK. THIS COULD ALLOW FOR SOME ICY PATCHES TO DEVELOP ON
UNTREATED ELEVATED SURFACES, SUCH AS BRIDGES AND OVERPASSES, THIS
EVENING. TRAVELERS SHOULD BE AWARE OF THIS POSSIBILITY.
LATER THIS EVENING, SAY AFTER 10 OR 11 PM EST, AN AREA OF SNOW
SHOWERS CURRENTLY OVER ILLINOIS AND MISSOURI IS FORECAST TO MOVE INTO
THE VICINITY. THE BEST CHANCES FOR SOME SCATTERED ACCUMULATIONS,
UNDER AN INCH, IS ROUGHLY ALONG AND NORTH OF I-64 THROUGH THE
OVERNIGHT HOURS. ANY ACCUMULATIONS COULD ALSO CAUSE SOME SLICK SPOTS
TO DEVELOP ON AREA ROADWAYS OVERNIGHT INTO SATURDAY MORNING.
XXV
Special weather statement, Feb 6, 9:08 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
908 PM EST FRI FEB 6 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-070400-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
908 PM EST (808 PM CST) FRI FEB 6 2004
...PATCHES OF FREEZING DRIZZLE POSSIBLE...
AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE, LOW OVERCAST CLOUDS
WILL PRODUCE SOME SCATTERED SPRINKLES OR DRIZZLE OVER CENTRAL
KENTUCKY AND SOUTHERN INDIANA THIS EVENING. VISIBILITIES MAY DROP TO
BELOW A MILE IN SOME LOCATIONS. OVER PARTS OF SOUTHERN INDIANA AND
CENTRAL KENTUCKY, AIR TEMPERATURES WILL FALL TO JUST BELOW THE
FREEZING MARK. THIS COULD ALLOW FOR A BRIEF PERIOD OF FREEZING
DRIZZLE AND SOME SLICK PATCHES TO DEVELOP ON UNTREATED ELEVATED
SURFACES, SUCH AS BRIDGES AND OVERPASSES, THIS EVENING. TRAVELERS
SHOULD BE AWARE OF THIS POSSIBILITY.
LATER THIS EVENING, SAY AFTER 10 OR 11 PM EST, AS COLDER AIR MOVES
INTO THE REGION, ANY PRECIPITATION WOULD LIKELY BE IN THE FORM OF
FLURRIES. THEN AFTER MIDNIGHT, AN AREA OF SNOW SHOWERS CURRENTLY OVER
ILLINOIS AND MISSOURI IS FORECAST TO MOVE INTO THE VICINITY. THE BEST
CHANCES FOR SOME SCATTERED ACCUMULATIONS, UNDER AN INCH, IS ROUGHLY
ALONG AND NORTH OF I-64 THROUGH THE OVERNIGHT HOURS. ANY
ACCUMULATIONS COULD ALSO CAUSE SOME SLICK SPOTS TO DEVELOP ON AREA
ROADWAYS OVERNIGHT INTO SATURDAY MORNING.
XXV
Special weather statement, Feb 6, 10:14 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1014 PM EST FRI FEB 6 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-070500-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
1014 PM EST (914 PM CST) FRI FEB 6 2004
...PATCHES OF FREEZING DRIZZLE POSSIBLE...
AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE, LOW OVERCAST CLOUDS
WILL PRODUCE SOME SCATTERED SPRINKLES OR DRIZZLE OVER CENTRAL
KENTUCKY AND SOUTHERN INDIANA. VISIBILITIES MAY DROP TO BELOW A MILE
IN SOME LOCATIONS. OVER PARTS OF SOUTHERN INDIANA AND CENTRAL
KENTUCKY, AIR TEMPERATURES WILL FALL TO A COUPLE DEGREES BELOW THE
FREEZING MARK. THIS COULD ALLOW FOR SOME PERIODS OF FREEZING DRIZZLE
AND SOME SLICK PATCHES TO DEVELOP ON UNTREATED ELEVATED SURFACES,
SUCH AS BRIDGES AND OVERPASSES. TRAVELERS SHOULD BE AWARE OF THIS
POSSIBILITY.
AS THE NIGHT WEARS ON, COINCIDENT WITH COLDER AIR MOVING INTO THE
REGION, AN AREA OF SNOW SHOWERS CURRENTLY OVER WESTERN KENTUCKY AND
WESTERN INDIANA IS FORECAST TO MOVE INTO THE VICINITY. THE BEST
CHANCES FOR SOME SCATTERED ACCUMULATIONS, UNDER AN INCH, IS ROUGHLY
ALONG AND NORTH OF I-64 THROUGH THE OVERNIGHT HOURS. ANY
ACCUMULATIONS COULD ALSO CAUSE SOME SLICK SPOTS TO DEVELOP ON AREA
ROADWAYS OVERNIGHT INTO SATURDAY MORNING.
XXV
Flood, Hart
- When
- February 6, 10:35 PM EST to February 7, 2:55 PM EST
- Where
- Hart forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.300, -85.885 (the zone’s center; the record gives no point)
The Green River at Munfordville crested at 28.7 feet around 6 AM EST on February 7. Flood stage at Munfordville is 28 feet. Minor flooding occurs at this level. The city park under the US 31W bridge is flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 6, 20041 death · 1 event
- Flash Flood in Alabama, February 6, 2004$150,000 · 1 event
- Flooding in Pennsylvania, February 6 to 7, 2004$85,000 · 6 events
- Winter Weather in New York, February 6, 2004$40,000 · 14 events
- Flooding in Ohio, February 6 to 7, 2004$45,000 · 8 events
- Winter Weather in Vermont, February 6, 2004$40,000 · 8 events
- Lightning Strike in Alabama, February 6, 2004$50,000 · 1 event
- Damaging Wind in Georgia, February 6, 2004$50,000 · 50 kt wind · 1 event
- Ice Storm in Pennsylvania, February 6, 200430 events
- Damaging Wind in Florida, February 6, 2004$30,000 · 50 kt wind · 1 event
- Winter Weather in New Hampshire, February 6 to 7, 200412 events
- Ice Storm in North Carolina, February 6, 2004$12,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386589.